Kentucky, 2005Flash Flood in Kentucky, August 30, 2005
August 30, 2005 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 29, 8:45 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 29, 8:45 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
945 PM CDT MON AUG 29 2005
.DISCUSSION...
WILL NOT BE MAKING ANY SIGNIFICANT CHANGES TO THE FORECAST THIS
EVENING. OUR FORECAST LOOKS TO BE IN LINE WITH THE OFFICIAL HPC
TRACK FORECAST WHICH IS SUPPORTED BY THE 18Z GFS. OVERNIGHT QPF IS
ALSO LOOKS REASONABLE WITH RESPECT TO LATEST HPC QPF. WILL NOT MAKE
ANY CHANGES BASED ON THE 00Z NAM...WHICH IS SLOWER AND FURTHER WEST
WITH THE TRACK OF KATRINA.
WILL MAKE SOME MINOR UPDATES TO THE GRIDS AND TABULAR PRODUCTS FOR
SHORT TERM T/TD TRENDS...BUT WILL ONLY UPDATE THE ZONES TO CLEAN UP
WORDING.
DID JUST SWITCH KPAH...KVWX AND KHPX RADARS INTO THE TROPICAL Z-R
RELATIONSHIP TO PROVIDE BETTER RAINFALL ESTIMATES WITH THE TROPICAL
RAINS ABOUT TO MOVE INTO OUR REGION.
THE FLOOD WATCH WILL CONTINUE. AN UPDATED STATEMENT WILL BE OUT
WITHIN A HALF HOUR.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL TUE EVENING.
MO...NONE.
IL...FLOOD WATCH SEIL ALONG/EAST OF I57/I24 UNTIL TUE EVENING.
IN...FLOOD WATCH UNTIL TUE EVENING.
&&
DRS
Hazardous weather outlook, Aug 29, 4:12 AM CST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
512 AM CDT MON AUG 29 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
512 AM EST MON AUG 29 2005 /512 AM CDT MON AUG 29 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST
INDIANA.
.DAY ONE...TODAY AND TONIGHT
THE CHANCE OF THUNDERSTORMS WILL INCREASE SLOWLY THROUGH TONIGHT
AS KATRINA MOVES TOWARD THE QUAD STATE. THE PRIMARY HAZARDOUS
WEATHER THREAT WILL BE LOCALLY HEAVY RAINS THAT COULD CAUSE
FLOODING PROBLEMS. A FLOOD WATCH IS IN EFFECT FOR SOUTHWEST
INDIANA...WESTERN KENTUCKY...AND SOUTHEAST ILLINOIS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FLOOD WATCH IS IN EFFECT UNTIL TUESDAY EVENING FOR SOUTHEAST
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY...WHERE STORM
TOTALS OF 2 TO 4 INCHES OF RAINFALL ARE POSSIBLE. GENERALLY 1 TO 2
INCHES OF TOTAL STORM RAINFALL IS ANTICIPATED WEST OF THE
WATCH...ACROSS SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...WITH
THE HEAVIEST AMOUNTS MAINLY ALONG OR EAST OF THE MISSISSIPPI
RIVER. LOCALIZED FLOODING PROBLEMS WILL CONTINUE TO BE THE PRIMARY
HAZARDOUS WEATHER THREAT THROUGH TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS.
Flash Flood, Calloway
- When
- August 30, 12:09 AM CST to 5:00 AM CST
- Where
- Calloway County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.633, -88.267
Around nine county roads had water over them, and a few creeks overflowed their banks. A co-operative observer reported around 3.25 inches of rain in Murray from early on the 29th through the 30th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Virginia, August 30, 2005$2.1 million · F1 · 6 events
- Flooding in Ohio, August 30 to 31, 2005$910,000 · 9 events
- Strong Wind in Kentucky, August 30, 2005$288,000 · 13 events
- Flood in Ohio, August 30 to 31, 2005$325,000 · 1 event
- Strong Wind in Tennessee, August 30, 2005$49,000 · 22 events
- Heavy Rain in Vermont, August 30 to 31, 2005$50,000 · 4 events
- Flash Flooding in Massachusetts, August 30, 2005$35,000 · 4 events
- Strong Wind in Tennessee, August 30, 2005$40,000 · 1 event
- Strong Wind in Tennessee, August 30, 2005$35,000 · 1 event
- Damaging Winds in Maryland, August 30, 2005$30,000 · 60 kt wind · 3 events
- Tornado in North Carolina, August 30, 2005F1 · 1 event
- Tornado in Pennsylvania, August 30, 2005F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473002.